Alert archive / Mississippi / Wind Advisories in 2017
Wind Advisory 10, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Oct 7, 2017, 10:50 AM CDT for 8 counties in Mississippi. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 10:50 AM CDT (15:50 UTC)
- Expired
- Oct 8, 2017, 3:20 AM CDT
- In force
- 17 hr
- Issued by
- NWS Jackson, MS
Counties Covington County, MS, Jefferson Davis County, MS, Lowndes County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WWUS74 KJAN 071550 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1050 AM CDT Sat Oct 7 2017 ...Winds will increase over portions of East Mississippi Sunday associated with Hurricane Nate... MSZ031-039-045-051-056-064-065-072-080000- /O.NEW.KJAN.WI.Y.0010.171007T1550Z-171009T0000Z/ Lowndes-Noxubee-Neshoba-Newton-Smith-Jefferson Davis-Covington- Marion- Including the cities of Columbus, Macon, Brooksville, Philadelphia, Pearl River, Newton, Union, Decatur, Conehatta, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, Mount Olive, and Columbia 1050 AM CDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 7 PM CDT Sunday. * TIMING...Winds will begin increasing early Sunday morning and continue through Sunday afternoon. * WINDS...Sustained winds of 25-30 mph are possible with frequent gusts of 35 mph. * IMPACTS...Winds of these speeds are capable of snapping tree limbs and damaging unsecured outdoor items as well as making driving high profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
2 follow-up statements
976 WWUS74 KJAN 080407 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1107 PM CDT Sat Oct 7 2017 ...Winds will increase over portions of East Mississippi later tonight through early Sunday in association with Hurricane Nate... MSZ031-039-045-051-056-064-065-072-081215- /O.CON.KJAN.WI.Y.0010.000000T0000Z-171009T0000Z/ Lowndes-Noxubee-Neshoba-Newton-Smith-Jefferson Davis-Covington- Marion- Including the cities of Columbus, Macon, Brooksville, Philadelphia, Pearl River, Newton, Union, Decatur, Conehatta, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, Mount Olive, and Columbia 1107 PM CDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...Winds will begin increasing tonight and continue until at least midday Sunday. * WINDS...Sustained winds of 25-30 mph are possible with frequent gusts of 35 mph. * IMPACTS...Winds of these speeds are capable of snapping tree limbs and damaging unsecured outdoor items as well as making driving high profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ 50
328 WWUS74 KJAN 080820 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 320 AM CDT Sun Oct 8 2017 ...SOME GUSTY WINDS WILL LINGER ACROSS FAR EASTERN MISSISSIPPI AS TROPICAL STORM NATE DISSIPATES... MSZ031-039-045-051-056-064-065-072-080930- /O.CAN.KJAN.WI.Y.0010.000000T0000Z-171009T0000Z/ Lowndes-Noxubee-Neshoba-Newton-Smith-Jefferson Davis-Covington- Marion- Including the cities of Columbus, Macon, Brooksville, Philadelphia, Pearl River, Newton, Union, Decatur, Conehatta, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, Mount Olive, and Columbia 320 AM CDT Sun Oct 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jackson has cancelled the Wind Advisory. Winds will be less than advisory criteria as Tropical Storm Nate dissipates and lifts northeast rapidly. $$ MSZ046-052-057-058-066-081500- /O.NEW.KJAN.WI.Y.0011.171008T0820Z-171008T1500Z/ Kemper-Lauderdale-Jasper-Clarke-Jones- Including the cities of De Kalb, Scooba, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 320 AM CDT Sun Oct 8 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 10 AM CDT this morning. * TIMING...Through mid morning. * WINDS...Sustained winds of 20-30 mph are possible with some gusts to 35 mph. * IMPACTS...Winds of these speeds are capable of snapping tree limbs, downing a few trees, and damaging unsecured outdoor items as well as making driving high profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ CME
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Oct 7, 5:45 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 7, 5:45 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
545 AM CDT Sat Oct 7 2017
...HURRICANE NATE WILL AFFECT THE ARKLAMISS REGION THIS WEEKEND...
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
Some morning MVFR/IFR ceilings will be possible, otherwise
tropical moisture associated with Hurricane Nate is moving into
the area and this will bring increasing chances for SHRA/TSRA
later this morning/afternoon. The threat for lower ceilings and
visibility will increase accordingly with widespread IFR
restrictions possible later tonight through Sunday morning. /EC/
&&
.DISCUSSION...
Today through Sunday:
The forecast and hazard/impact details for the area are generally
unchanged as they relate to Hurricane Nate given very little
change in the official NHC forecast. The center of Nate is
expected to track near or just southeast of the I-59 corridor from
late tonight into early Sunday morning. Based on this forecast,
just about all of the area will be on the left side of the track
meaning that surface windspeeds will be limited some by fairly
quick forward motion. We have therefore kept the tropical storm
warning/watch the same as before, along the I-59 corridor, and
have maintained a broader limited threat in the HWO to account for
some slight track uncertainty.
Otherwise, we will continue to see the heavy rainfall threat
primarily limited to eastern MS...but this is not quite as clear
due to influence from the westerlies. Would not rule out locally
heavy rainfall just about anywhere in the ArkLaMiss this afternoon
and evening as tropical moisture is drawn northward, but will
maintain the HWO limited threat for flooding over eastern areas
where the center of Nate is most likely to enhance rainfall
amounts and where heavier rainfall could be more widespread.
Given the quick forward speed and recent dry weather, we do not
anticipate rainfall amounts to be enough to cause more than minor
flooding. /EC/
Sunday night through next Friday:
Expect remnants of Nate to eject out late Sunday evening & into
early Monday. By Monday, the remnants of Nate will be moving quickly
into the Appalachians while our pattern will remain moist &
unstable. This will help keep convective coverage to stick around
through around the early-mid portions of the week. With PWs hovering
around the 2 inch range, some quick heavy downpours are possible, as
flow overall is light. With more scattered coverage of convection,
not expecting flooding issues. Lapse rates are meager & flow is
light so at most couldn't rule out a couple of strong storms through
mid-week. With some warm boundary layer temperatures, expect humid
conditions with highs some 5-10 degrees above normal in the mid-
upper 80s or so.
Around mid-week, a strong subtropical ridge aloft over the western
Atlantic will amplify & build west while a deepening trough over the
western Rockies will be ejecting into the Plains & mid-Mississippi
Valley. As a trough swings through the mid-Mississippi Valley,
expect a cold front to move towards. This will bring some drier air
& dewpoints into the lower-mid 60s. This will help temper down highs
somewhat & lows to fall into the low-mid 60s or so. Coverage of
convection will also become more confined to mainly southeast of the
Natchez Trace & clouds will lessen. In addition, expect cooler
temperatures near normals in the lower 80s in the Delta. As a
strong upper ridge parks & heights build over the southern
Mississippi Valley, expect warmer than normal highs (some 5-8 deg
above normals) across the region through late week. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 86 72 82 71 / 55 62 70 43
Meridian 87 73 79 73 / 74 81 92 65
Vicksburg 84 72 86 71 / 59 47 41 27
Hattiesburg 85 73 81 73 / 82 83 77 59
Natchez 85 71 86 71 / 65 49 34 29
Greenville 86 72 85 69 / 64 58 47 25
Greenwood 84 73 83 70 / 63 63 64 42
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Tropical Storm Warning for MSZ057-058-066-073-074.
Tropical Storm Watch for MSZ052.
LA...None.
AR...None.
&&Hazardous weather outlook, Oct 7, 5:06 AM CDT, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 506 AM CDT Sat Oct 7 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-032- 034>037-040>044-047>049-053>055-059>063-081015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Choctaw- Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson- Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 506 AM CDT Sat Oct 7 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ031-039-045-046-051-052-056-057-065-066-072-073-081015- Lowndes-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-Jasper- Covington-Jones-Marion-Lamar- 506 AM CDT Sat Oct 7 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight As Hurricane Nate nears, the chances of locally heavy rainfall will begin to increase late this afternoon through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. As Hurricane Nate moves near the area, wind gusts of up to 35 mph are possible Saturday night into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday As the remnants Hurricane Nate moves through the region, the chances of locally heavy rainfall will remain through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. As the remnants Hurricane Nate move near the area, wind gusts of up to 35 mph are possible into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ030-033-038-081015- Clay-Oktibbeha-Winston- 506 AM CDT Sat Oct 7 2017 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight As Hurricane Nate nears, the chances of locally heavy rainfall will begin to increase late this afternoon through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday As the remnants Hurricane Nate moves through the region, the chances of locally heavy rainfall will remain through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ050-064-081015- Scott-Jefferson Davis- 506 AM CDT Sat Oct 7 2017 This hazardous weather outlook is for portions of central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight As Hurricane Nate moves near the area, wind gusts of 35 mph are possible Saturday night into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday As the remnants Hurricane Nate move near the area, wind gusts of up to 35 mph are possible into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image*.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ058-074-081015- Clarke-Forrest- 506 AM CDT Sat Oct 7 2017 This hazardous weather outlook is for portions of east central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight As Hurricane Nate nears, the chances of locally heavy rainfall will begin to increase late this afternoon through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. As Hurricane Nate moves near the area, wind gusts of 45 mph are possible Saturday night into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday As the remnants Hurricane Nate moves through the region, the chances of locally heavy rainfall will remain through Sunday. Up to 1-3 inches of rainfall is expected and could produce some flash flooding, especially in areas of poor drainage. As the remnants Hurricane Nate move near the area, wind gusts of up to 45 mph are possible into Sunday. This could knock down trees and limbs, which could lead to power outages. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 3 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Nearby
Wind Advisories in Mississippi, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.